Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 26, 2014, 03:10:54 AM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643608
  • Total Topics: 48971
  • Online Today: 159
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 107
Total: 109

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Triglycerides and Atripla  (Read 2036 times)

0 Members and 1 Guest are viewing this topic.

Offline fondeveau

  • Member
  • Posts: 425
Triglycerides and Atripla
« on: July 30, 2007, 04:02:17 PM »
Good Lord!  A few years ago my triglycerides were 180.  Then before Atripla, they had risen up to 310, which seemed manageable with diet and exercise.  Then, in October 2006, I started Atripla.  Today, I visited my doctor and I'm at 610!  Anyone else having fun with triglycerides?

Offline dixieman

  • Member
  • Posts: 889
Re: Triglycerides and Atripla
« Reply #1 on: July 31, 2007, 11:18:07 AM »
I think everyone is have fun with triglycerides and cholesterol levels... I watch my diet and I take tricor... when I changed meds from zerit and kaletra... all my levels dropped... cholesterrol levels are normal... my triglycerides are falling but, still elevated... I am now on atripila... one doctor tried to tell me its my diet... not the meds...Right? watch your sugar intake it elevates the triglycerides...

Offline Rightbrain

  • Member
  • Posts: 54
Re: Triglycerides and Atripla
« Reply #2 on: July 31, 2007, 10:21:24 PM »
Fondeveau,

I've been on atripla (or Atripla and its predecessors) for 4 years and have always had triglycerides hover around the 600's.  My last test showed 991.  I'm 38 and my Dr. seems to think I'm too young to worry.  My only question is, am I supposed to wait until I'm older and the damage is already done?

Brother joe
If there's a cure I hope I can have all the leftover Sustiva.

Offline fondeveau

  • Member
  • Posts: 425
Re: Triglycerides and Atripla
« Reply #3 on: August 05, 2007, 06:26:44 PM »
Dixieman:

I started Tricor this past week.  I don't get much sugar and I've been working hard on dieting, so that can't be the source of this.  I will see the ID specialist Tuesday and see what they think.  Strange and I suppose I should follow up on this: Doctor didn't say anything regarding LDL and HDL, etc., just talked about 'triglycerides".  How are triglycerides and cholesterol related?

Rightbrain:

So how is your heart?  I'm wondering whether I will have a stroke, etc.  Doctor did say the closer to 1000 the more worrisome and that with luck, the Tricor should take me down as low as we can go. 

Offline Lou-ah-vull

  • Member
  • Posts: 950
Re: Triglycerides and Atripla
« Reply #4 on: August 06, 2007, 04:02:49 PM »
I have been on the triglycerides roller-coaster for years.  Before I was diagnosed HIV+ in October, 2005 I had successfully lowered my triglycerides with TriCor to just under 150.  When I started with Kaletra and Combivir in May, 2006, I was over 400 on triglycerides by the July labs and then over 800 in the October labs.  I finally switched to Atripla in Feb. 2007 and my last labs had my triglycerides down to the mid-300s.  I am taking 6000 mg of fish oil per day (2 capsules, 3x a day) in addition to TriCor.  I am hoping that in my Sept labs, my numbers will have diminished further.

Suffice to say, it is important to pay attention to high triglyceride numbers and to work toward finding a way to bring them down while remaining on HAART therapy.  Good luck!

Gary
Diagnosed Oct. 2005
10/05:  367 (26.2%), 24556 VL
01/06:  344 (24.6%), 86299 VL
04/06:  374 (22.0%), 87657 VL
05/06:  Began HAART 05/15/06, Combivir/Kaletra
07/06:  361 (27.8%), 1299 VL
10/06:  454 (32.4%), 55 VL
01/07:  499 (38.4%), UD
02/07:  Switched to Atripla 2/8/07
04/07:  566 (37.7%), UD
08/07:  761 (42.3%), UD
06/08:  659 (47.1%), UD
01/09:  613 (43.8%), UD
07/09:  616 (47.4%), UD
01/10:  530 (44.2%), UD
07/10:  636 (48.9%), UD
01/11:  627 (48.2%), UD
07/11:  840 (52.5%), UD
01/12:  920 (51.1%), UD
07/12:  857 (50.4%), 40
10/12:  UD
01/13:  710 (47.3%), UD
07/13:  886 (49.2%), UD
01/14:  985 (46.9%), UD
06/14:  823 (47.2%), UD

Offline Rightbrain

  • Member
  • Posts: 54
Re: Triglycerides and Atripla
« Reply #5 on: August 07, 2007, 12:01:16 AM »
Fondeveau,

As far as I know my heart is in good shape.  I've never had a reason to think otherwise.  My triglycerides seemed to jump when I started working in a mental health facility where we eat a lot of hot dogs, bologna, chicken nuggets, mac & cheese, etc.  At least I hope my heart is in good shape!

brother joe
If there's a cure I hope I can have all the leftover Sustiva.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.